"When" to take your meds?

:?

Just wondering…when does everybody take thier medication? i am to start Nortriptyline but am anxious about the way it will make me feel.

if i take it at nite will i be restless…if i take it in the morning, will i be tired? :x I really hate this…i just want the spinning to STOP.

.

Hi Ammaretto
I started nortriptyline in April and went up gradually from 10mg getting to 50mg in July. I took it about 7.30pm & it helped me sleep thro and gradually reduced the migraines which I was having every two or three days. It did help but I still felt very ‘foggy brained’ and hot at night although I didn’t have a temp. My neuro changed me to Prothiaden (was able to change straight over as both are tricyclics) which has helped clear my head and less dizzy although my balance is still bad. With both these drugs I still have to resort to taking 1/2 an ativan (lorazepam) to get to sleep. Looking back I could probably have upped the med a bit sooner but, like you, I was worried about reactions to the drug.
Sorry you are in that awful spin stage - it seems as tho it going to go for ever but hope the nori helps you too.
Barb :frowning:

I think you will need to give it a go and see if you get any side effects from it first. Remember you may not get tired or restless, as plenty of people take medication with no noticeably negative side effects at all :slight_smile:

But if you find you do get very tired, I would take it at night. And if you find it makes you restless I would take it in the morning, so it doesn’t stop you sleeping.

Good luck, and hope your spins soon stop.

— Begin quote from "beechleaf"

I think you will need to give it a go and see if you get any side effects from it first. Remember you may not get tired or restless, as plenty of people take medication with no noticeably negative side effects at all :slight_smile:

But if you find you do get very tired, I would take it at night. And if you find it makes you restless I would take it in the morning, so it doesn’t stop you sleeping.

— End quote

This is SO true.

I currently take 126mg of Amitriptyline which is a similar acting drug. Id does make me tiered within two hours of taking it, but that wears off significantly after a few weeks. I did however try another drug…propanalol I think it was and I couldn’t sleep when taking it, when sleepiness was one of the main side effects. Everyone reacts differently. Your doctor or pharmacist can tell you the recommended time and then you can adjust it from there.

Good luck!

Sarah